Hail, Bollinger
- When
- May 15, 12:46 PM CST
- Where
- Bollinger County, 6 mi S of Patton
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.413, -90.020
A broken line of thunderstorms moved east across southeast Missouri. A few of these storms produced hail up to the size of dimes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A broken line of thunderstorms moved east across southeast Missouri. A few of these storms produced hail up to the size of dimes. The storms intensified in a moderately unstable air mass, with cape values between 1000 and 1500 j/kg. The trigger for the storms was a mesoscale convective vortex approaching northwest Missouri. Winds aloft were generally rather weak and unsupportive of organized storm structures.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 15, 12:19 PM CST, 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 119 PM CDT FRI MAY 15 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 118 PM CDT FRI MAY 15 2015 UNSTABLE ATMOSPHERE ACROSS THE AREA WITH MOIST SSW FLOW AND SUBTLE SUPPORT ALOFT. THE RESULT SCT/NUMEROUS SHRA/TSRA MOVING SW TO NE ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING. LOW LEVEL LAPSE RATES SUGGESTS ISOLATED GUSTY WIND POTENTIAL MID LEVEL LAPSE RATES AND OVERALL CAPE SUGGEST A LITTLE HAIL POSSIBLE. OVERALL...ISOLATED STRONG STORMS POSSIBLE...BUT SEVERE UNLIKELY. SHOULD BE A DOWN TREND LATER THIS EVENING...THEN CHANCES INCREASE FROM SW TO NE LATE TONIGHT PER THE NAM/GFS. NUMEROUS SHRA/TSRA EXPECTED SATURDAY WITH ANOTHER IMPULSE FORECAST TO MOVE NE ACROSS THE AREA...FOLLOWED BY ANOTHER LULL SATURDAY NIGHT. LOWERED HIGHS A COUPLE OF DEGREE FOR SATURDAY GIVEN CLOUDS AND PRECIP POTENTIAL. SUNDAY SHOULD BE VERY WARM...AND WITH THE FRONT OFF TO THE NW...SCATTERED CONVECTION POSSIBLE GIVEN INSTABILITY...WITH CHANCES INCREASING SUNDAY NIGHT AS A FRONT SETTLES SE INTO THE AREA...ESPECIALLY ACROSS THE SE 1/2 OF THE AREA. .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 308 AM CDT FRI MAY 15 2015 MODELS SHOW THE COLD FRONT MOVING ACROSS THE PAH FORECAST AREA MONDAY. WE SHOULD SEE WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE REGION THROUGH THE DAY. ECMWF IS A BIT SLOWER THAN THE GFS WITH THE FRONTAL PASSAGE, AND LINGERS SOME PRECIPITATION INTO MONDAY NIGHT MAINLY IN PORTIONS OF WEST KENTUCKY. KEPT SOME LOW POPS IN SOUTHEAST PORTIONS OF THE PAH FA DUE TO THE ECMWF SOLUTION. BY TUESDAY, HIGH PRESSURE WILL BE BUILDING SOUTHEASTWARD ACROSS THE MIDDLE MISSISSIPPI AND LOWER OHIO VALLEYS. THIS FEATURE WILL KEEP OUR REGION DRY INTO TUESDAY NIGHT. BY WEDNESDAY, ECMWF AND GFS SHOW SOME QPF CREEPING INTO WESTERN PORTIONS OF THE PAH FA DUE TO A SURFACE LOW MOVING ACROSS NORTH TEXAS. THIS FEATURE STAYS SOUTH OF THE REGION THROUGH THURSDAY AND ONLY GENERATES MAINLY LIGHT QPF ACROSS OUR AREA THROUGH THURSDAY. KEPT PRECIP CHANCES IN THE SLIGHT TO LOW CHANCE CATEGORIES THROUGH THE PERIOD, AND NORTHEAST PORTIONS OF OUR REGION WILL SEE LITTLE TO NO PRECIP. TEMPERATURES WILL REMAIN UNSEASONABLY WARM ON MONDAY WITH HIGHS AROUND 80 DEGREES. BEHIND THE FRONT, TEMPERATURES WILL DROP OFF TO BELOW SEASONAL NORMALS WITH HIGHS IN THE UPPER 60S TO LOWER 70S AND LOWS IN THE UPPER 40S TO MIDDLE 50S. && .AVIATION... ISSUED AT 1142 AM CDT FRI MAY 15 2015 IT WILL REMAIN UNSETTLED THROUGH THE PERIOD (18Z SAT) WITH ON AND OFF CHANCES OF CONVECTION EXPECTED. VERY DIFFICULT TO PIN DOWN. UPDATES WILL BE LIKELY AS CONVECTION EVOLVES. WE DO EXPECT SSW WINDS TO PERSIST THIS AFTERNOON WITH SOME GUSTS 15-20 KTS. GENERALLY VFR CONDITIONS OUTSIDE OF CONVECTION. TONIGHT AND ESPECIALLY AFTER 06Z...THE CHANCE OF MVFR CIGS AND VSBYS INCREASES WITH LIGHT SOUTH WINDS THE RULE. WILL USE PROB30'S AFT 06Z THROUGH 18Z SAT GIVEN UNCERTAINTY. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 314 AM CDT FRI MAY 15 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 314 AM CDT FRI MAY 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A CHANCE OF STORMS IS FORECAST LATER TODAY AND CONTINUES TONIGHT...BUT NO SEVERE WEATHER IS EXPECTED. HEAVY RAIN WILL BE THE PRIMARY HAZARD WITH ANY STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STORMS ARE FORECAST EACH DAY THROUGH MONDAY...BUT SEVERE WEATHER IS NOT EXPECTED. HEAVY RAIN WILL BE THE PRIMARY HAZARD WITH ANY STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
137 PM CDT FRI MAY 15 2015
MOZ076-086-087-151900-
PERRY MO-BOLLINGER MO-CAPE GIRARDEAU MO-
137 PM CDT FRI MAY 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAPE GIRARDEAU...
SOUTHWESTERN PERRY AND NORTHEASTERN BOLLINGER COUNTIES UNTIL 200 PM
CDT...
AT 137 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ALLIANCE TO NEAR
PATTON TO NEAR GLEN ALLEN...AND MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PERRYVILLE...DAISY...PATTON...BIEHLE...ALLIANCE...SEDGEWICKVILLE AND
SILVER LAKE.
LAT...LON 3777 8989 3759 8974 3745 8974 3736 9007
3749 9007 3761 9013
TIME...MOT...LOC 1837Z 249DEG 23KT 3760 9009 3750 9003 3737 9004The Paducah radar (KPAH), 117 km away, was scanning. The volume nearest the first event began at 18:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569202.